I'm a 32 y/o female with degeneration in my C5 & C6, diagnosed 2 years ago. My doctor put me on 7.5/750 Vicodin. The pain control was short lived to say the least. I soon went up to 10/324 Norco. In October of last year I asked my Dr to help me come off my meds because I want to try and have another child. She actually gave me Fentenyl patches instead of helping take me off the pills. This was incredibly discouraging to me. I am now on day 5 of cold turkey withdrawal. My question would be, what can I do for the restlessness and RLS I seem to have every night? Also, the gnawing, burning sensation from my stomach thru to my back is killing me, any suggestions for pain management? The overall weak feeling is keeping me down. Thanks ahead of time!
I feel really bad about how the medical profession has treated you. The best treatment for you should have been epidural steroid injection (maybe several) and physical therapy. Narcotics are never an answer, only a temporary fix. As a mother who has five kids of her own, I appreciate your wish to have another child and applaud your courage to get off of narcotics cold turkey. It is not going to be easy for you, but it will get easier and easier every day. If you can get you "very kind" doctor to write you some Requip for RLS and Clonidine for general discomfort of withdrawals, that will be very helpful. You can also try Magnesium and Valerian for muscle relaxation an sleep. Please take some time to look at my blogs as the have some more suggestions and information for you. Good luck getting off and good luck with the baby...
I am 40 y/o male and I injured my c5/c6 discs quite a few years ago, so I have an idea of what you are going through. Was on very low dose of methadone--big mistake--for about 6 years. I was tired of how terrible I felt and quit cold turkey about 25 days ago. I too had RLS and I could not do justice to the nightmare it was during withdrawal. My doctor prescibed a non narcotic carbidopa. I think methadone has an extremely long half life so your w/d will not last as long as mine so hang in there. I know it is tough, believe me. Regarding the stomach, you can try immodium a/d with the active ingredient of loperamide. Some say this helps with the withdrawal all around. It is a type of opiate but does not directly effect the hpa axis of the brain so basically it does not cross the BBB in people, You certainly will get relief with immodium. I also supplement amino acids L-tyrosine, L-Tryptophan 5htp, to help rebuild the damage to the brain that opiates cause. Also, vitamins(one good all around vitamin as any will work, and emergen-c). I know this sounds like a lot but it will get all your cells working normally since the opiates have depleted them. Also, I take an omega 3, which is amazing for depression. All this will shorten your recovery time which may take a few more weeks but for the RLS, just tell your doctor you can't sleep from RLS and they will direct you. I am not your physician so please check with them even before taking the supplements. Hang in there and I am here to answer any questions for you. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.